Refinements of Muirhead's Lemma and income inequality

Ronny Aboudi, Dominique Thon

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

It is well known that if income distribution y is majorized by income distribution x, then y can be reached from x by a succession of well-defined transfers from the rich to the poor. It is of interest to characterize special cases of such systems of transfers that are "simple" either in terms of number of transfers or of total amount transferred. Two such characterizations can be found in the economic literature. This paper provides a number of extensions and generalizations.

Original languageEnglish (US)
Pages (from-to)201-216
Number of pages16
JournalMathematical Social Sciences
Volume51
Issue number2
DOIs
StatePublished - Mar 1 2006

    Fingerprint

Keywords

  • Income inequality
  • Lorenz dominance
  • Majorization
  • Stochastic dominance

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Economics and Econometrics

Cite this